question-icon

Suggest treatment for side effects of Fluoxetine

default
Posted on Wed, 2 Dec 2015
Question:

i need help to get out of the side effects of fluxintin/prozac

please assisit in getting out of this problems ?
doctor
Answered by Dr. Alexander H. Sheppe (1 hour later)
Brief Answer:
Consultation

Detailed Answer:
Thank you very much for your direct question to my private service. I now consider you my private patient, and will do everything I can to be of help to you.

First, let me begin by saying that the side effects of Prozac are the worst for the first two weeks of use. After the first two weeks, the side effects in my experience disappear in most people, and the good and desired effects of the drug begin to kick in. However, these two weeks can certainly be a tough time, and I want to help you in any way I can to minimize these side effects.

Tell me, what are the side effects you are experiencing? We will work together to figure out a helpful solution.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Alexander H. Sheppe (7 hours later)
i have already wrote in question at noon today that ,

i am experiencing numbness in my face as well as face is twitching

neck muscles are very tense and i have nausea

can you please suggest some treatment of this condition or what can i do to get out this situation

today--is my 10th day since i stopped taking those medicnes -prozac

any suggestion please ?
doctor
Answered by Dr. Alexander H. Sheppe (6 minutes later)
Brief Answer:
Follow-up

Detailed Answer:
Let me address your symptoms point by point.

As I say above, the symptoms of starting or withdrawing from Prozac are worst in the first 2 weeks. The most common symptoms are those related to anxiety, as the serotonin system in your brain is adjusting to starting or stopping the medication. I will give you advice about how to deal with these symptoms, which should all resolve with time, in another 3-7 days.

#1 i am experiencing numbness in my face as well as face is twitching

This is a common manifestation of anxiety. Perioral numbness and facial fasciculations and best treated with breathing into a paper bag slowly and deeply. Try to rest - the more sleep you get, the more your muscles will be rejuvenated and heal.

#2 neck muscles are very tense

This too is a symptom of anxiety. Try pressing a warm washcloth against your neck muscles. Heat helps the muscles relax. If available, you can take a muscle relaxant such as Flexeril.

#3 I have nausea

GI side effects are common with all SSRIs including Prozac when starting or stopping. Nausea is common among these symptoms. Try to eat small frequent meals. Nausea can be combated by over the counter medications such as Maalox. Stay well hydrated with fluids, preferably with electrolytes, like Gatorade.

These are my suggestions for you. These tips should help you cope with the side effects while they take time to subside on their own.

My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States. For a personalized comprehensive evaluation, treatment recommendations, or individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Fluoxetine

Brief Answer: Consultation Detailed Answer: Thank you very much for your direct question to my private service. I now consider you my private patient, and will do everything I can to be of help to you. First, let me begin by saying that the side effects of Prozac are the worst for the first two weeks of use. After the first two weeks, the side effects in my experience disappear in most people, and the good and desired effects of the drug begin to kick in. However, these two weeks can certainly be a tough time, and I want to help you in any way I can to minimize these side effects. Tell me, what are the side effects you are experiencing? We will work together to figure out a helpful solution. Dr. Sheppe